Alert archive / New Mexico / Tornado Warnings in 2019
Tornado Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 1, 2019, 7:58 PM MDT for Chaves County, New Mexico. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 7:58 PM MDT (01:58 UTC)
- Expired
- Jun 1, 2019, 8:17 PM MDT
- In force
- 19 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 167 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:29 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
333
WFUS55 KABQ 020158
TORABQ
NMC005-020230-
/O.NEW.KABQ.TO.W.0014.190602T0158Z-190602T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
758 PM MDT Sat Jun 1 2019
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
East central Chaves County in southeastern New Mexico...
* Until 830 PM MDT.
* At 758 PM MDT, a severe thunderstorm capable of producing a tornado
was located 20 miles north of Maljamar, or 33 miles west of
Lovington, moving northeast at 20 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Chaves County Highway 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If you are outdoors, SEEK SHELTER IMMEDIATELY in nearby reinforced
buildings or lie flat in a culvert, ditch or low spot and cover your
head.
&&
LAT...LON 3304 10384 3317 10399 3337 10377 3310 10377
TIME...MOT...LOC 0158Z 209DEG 17KT 3313 10389
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
541 follow-up statement
127
WWUS55 KABQ 020217
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
817 PM MDT Sat Jun 1 2019
NMC005-020226-
/O.CAN.KABQ.TO.W.0014.000000T0000Z-190602T0230Z/
Chaves-
817 PM MDT Sat Jun 1 2019
...THE TORNADO WARNING FOR EAST CENTRAL CHAVES COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning remains in effect for Chaves
County until 830 PM.
LAT...LON 3304 10384 3317 10399 3337 10377 3310 10377
TIME...MOT...LOC 0213Z 209DEG 17KT 3321 10384
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:02 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 1, 6:02 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 602 PM MDT Sat Jun 1 2019 .AVIATION... 00Z TAF CYCLE Clusters of strong to severe thunderstorms over eastern NM will gradually exit NM to the east during the late evening, while isolated showers and storms continue as far west as the continental divide. Widespread low clouds with MVFR and IFR conditions will develop across the eastern plains tonight into Sunday morning, probably spreading as far northwest as SAF and LAM. A gusty east canyon wind is expected in the central valley tonight. The potential exists for 35 kt gap winds at ABQ during the early evening. Another round of strong to severe thunderstorms is expected Sunday afternoon and evening along and east of the central mountain chain, with some isolated and drier variety storms as far west as the continental divide. 44 && .PREV DISCUSSION...355 PM MDT Sat Jun 1 2019... .UPDATE... Updated zones to expand the Severe Thunderstorm Watch onto the Chaves and De Baca County Plains. We are considering a Watch for Quay, Curry and Roosevelt Counties during the early evening as well. 44 && .PREV DISCUSSION...218 PM MDT Sat Jun 1 2019... .SYNOPSIS... A stormy weather pattern is in place that will continue through Wednesday, with storms favoring the eastern half of the state. Severe thunderstorms are likely this evening, then again Sunday and Monday across eastern New Mexico. Far western portions of the state will remain warm and dry. Look for a warming and drying trend toward the end of the work week, possibly hitting 90 degrees for the first time this calendar year in Albuquerque. && .DISCUSSION... Moisture ramped-up quickly overnight in response to an approaching and slow moving Pacific low, currently over southern California. Convection got off to an early start this morning and we issued our first warning prior to noon. A severe thunderstorm watch is in effect for much of central and northern New Mexico and a severe thunderstorm watch may be issued shortly for portions of the east central and southeast plains as convection propagates east toward the TX border and encounters a more unstable airmass. Look for more of the same Sunday with severe thunderstorms likely across eastern NM, although convective initiation may be slightly further east as a dry slot works in from the southwest. More of the same again Monday, except the dry slot may inch a bit further east. That said, there are significant differences between the 12Z NAM and GFS with the sharpening dryline and mixing of dry air aloft that impact the westward placement of convective initiation. The NAM holds onto moisture further west and our forecast is a blend of the two, with lower PoPs across central NM as a hedge. Storm motion will slow on Tuesday as the upper low approaches from over southern AZ, with diffluence aloft favoring longer-lived deep convection and potential for locally heavy rainfall. This is especially true from the south central mountains east to the TX border Tuesday afternoon/evening in the deeper gulf moisture. The upper low will move over on Wedesday, with more storms favoring the eastern plains. A shortwave ridge will mover overhead Thursday and we'll end the work week with a warming/drying trend. There are some differences among the 12Z medium range model solutions with regard to the amplification of an upper high over northern Mexico toward the end of the week, but if the GFS is right, then it will start to feel like June and Albuquerque may start hitting up around 90 degrees for a change, well past the average first 90 degree day date. 11 && .FIRE WEATHER... Low level return flow into eastern NM ahead of a slow-moving upper level low approaching from the west will lead to daily round of showers and storms over central and eastern NM through Wednesday. Storms will range from dry near the Cont Dvd to wet/dry within the Rio Grande Valley to very wet with potential severe over eastern NM each afternoon. Temperatures through this period will be warmer than the past couple weeks but actually close to normal for early June. Vent rates will be excellent in most areas with high Haines for central and western NM. Overnight recoveries will be highest over eastern NM where daily wetting rainfall impacts the area. There are no significant winds to highlight through Tuesday and the critical fire weather threat will remain low. The main upper level storm will shift overhead Wednesday with more widespread wetting rainfall for central and eastern NM along with slightly cooler temperatures. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 1, 2:54 AM MDT, 17 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 254 AM MDT Sat Jun 1 2019 NMZ501>540-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 254 AM MDT Sat Jun 1 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to severe storms are likely this afternoon and evening across eastern New Mexico. Damaging wind gusts and large hail are the main threats with these storms. Additionally, thunderstorms west of the central mountain chain may also result in gusty and erratic winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily rounds of showers and thunderstorms are expected through mid week across eastern New Mexico. Some storms will be severe with large hail and damaging winds, though a tornado is also possible. The potential for severe weather is greatest through Monday. Also, any area that sees repeated rounds of heavy rainfall will be at risk for localized flooding. Meanwhile, across central and western New Mexico, a mix of wet and dry storms may produce gusty and erratic winds on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Local storm report, Jun 1, 6:17 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 PM MDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 20 W ROSWELL 33.37N 104.88W
06/01/2019 M1.00 INCH CHAVES NM EMERGENCY MNGR
&&
EVENT NUMBER ABQ201902258
TRMSpecial weather statement, Jun 1, 6:25 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
625 PM MDT Sat Jun 1 2019
NMZ504-020115-
Northwest Highlands-
625 PM MDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL RIO ARRIBA COUNTY
UNTIL 715 PM MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lindrith, or 22 miles northwest of Cuba, moving northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lindrith, NM Highway 595 and NM Highway 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3641 10683 3639 10681 3638 10683 3635 10685
3618 10714 3631 10729 3658 10702
TIME...MOT...LOC 0023Z 226DEG 21KT 3630 10715
54Special weather statement, Jun 1, 6:28 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
628 PM MDT Sat Jun 1 2019
NMZ534-020100-
Quay County-
628 PM MDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY COUNTY UNTIL
700 PM MDT...
At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ragland, or 25 miles south of Tucumcari, moving northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Quay, House, Ragland, Mcalister and Forrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central New Mexico.
LAT...LON 3469 10358 3469 10370 3467 10371 3462 10402
3485 10405 3504 10366 3470 10351
TIME...MOT...LOC 0028Z 239DEG 17KT 3480 10384
CASpecial weather statement, Jun 1, 6:59 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
659 PM MDT Sat Jun 1 2019
NMZ534>536-020145-
Roosevelt County-Curry County-Quay County-
659 PM MDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHEASTERN
QUAY AND CURRY COUNTIES UNTIL 745 PM MDT...
At 658 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quay to 8 miles southwest of Melrose.
Movement was east at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Heavy rain will also be possible with these storms.
Locations impacted include...
Clovis, Portales, Quay, Farwell, Texico, Melrose, Floyd, Grady, Saint
Vrain and Ragland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central New Mexico.
LAT...LON 3426 10376 3495 10383 3497 10310 3445 10304
3413 10304
TIME...MOT...LOC 0058Z 278DEG 34KT 3488 10378 3433 10373
54Local storm report, Jun 1, 7:46 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 13 SE TOLAR 34.30N 103.80W
06/01/2019 M61 MPH ROOSEVELT NM PARK/FOREST SRVC
MELROSE RANGE RAWS.
&&
EVENT NUMBER ABQ201902259
TRMLocal storm report, Jun 1, 7:47 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
747 PM MDT SAT JUN 01 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HAIL GUADALUPITA 36.14N 105.24W
06/01/2019 E1.00 INCH MORA NM SOCIAL MEDIA
0730 PM TSTM WND GST 2 NNW PORTAIR 34.43N 103.32W
06/01/2019 M59 MPH CURRY NM PUBLIC
&&
EVENT NUMBER ABQ201902260
EVENT NUMBER ABQ201902261
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:03 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jun 1, 6:10 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| Jun 1, 6:25 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 50 min |
| Jun 1, 6:28 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| Jun 1, 6:59 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Jun 1, 7:25 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
| Jun 1, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Jun 1, 8:53 PM MDT | Special Weather Statement | ABQ | Chaves | 22 min |
| Jun 2, 11:30 AM MDT | Special Weather Statement | ABQ | Lincoln | 30 min |
| Jun 2, 12:00 PM MDT | Special Weather Statement | ABQ | Lincoln | 30 min |
| Jun 2, 12:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jun 2, 12:17 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 2, 12:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| Jun 2, 12:46 PM MDT | Special Weather Statement | ABQ | Taos | 29 min |
| Jun 2, 1:14 PM MDT | Special Weather Statement | ABQ | Torrance | 16 min |
| Jun 2, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 52 min |
| Jun 2, 1:31 PM MDT | Special Weather Statement | ABQ | Mora | 14 min |
| Jun 2, 1:52 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 2, 1:54 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Jun 2, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 54 min |
| Jun 2, 2:09 PM MDT | Tornado Warning | ABQ | Torrance | 51 min |
| Jun 2, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro, Valencia | 58 min |
| Jun 2, 2:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 67 min |
| Jun 2, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 32 min |
| Jun 2, 2:47 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 28 min |
| Jun 2, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 61 min |
| Jun 2, 3:09 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jun 2, 3:10 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 65 min |
| Jun 2, 3:27 PM MDT | Special Weather Statement | ABQ | Colfax | 18 min |
| Jun 2, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 60 min |
| Jun 2, 3:48 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 117 min |
| Jun 2, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 39 min |
| Jun 2, 3:53 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| Jun 2, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Jun 2, 4:10 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jun 2, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 55 min |
| Jun 2, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 30 min |
| Jun 2, 4:36 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 54 min |
| Jun 2, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 64 min |
| Jun 2, 4:45 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 30 min |
| Jun 2, 5:00 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jun 2, 5:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jun 2, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 23 min |
| Jun 2, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 65 min |
| Jun 2, 5:28 PM MDT | Special Weather Statement | ABQ | Torrance | 47 min |
| Jun 2, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 26 min |
| Jun 2, 5:54 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 53 min |
Nearby
Tornado Warnings in New Mexico, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.